Back to Ask the Diabetes Team Ask the Diabetes Team

From Ann Arbor, Michigan, USA:

My eight-year-old daughter was diagnosed with type 1 two months ago. She's on an insulin pen for NovoLog and Lantus. She makes lots of fuss when it comes to her Lantus. She's fine with her NovoLog but, every night, we have to struggle to convince her to take her Lantus. What do you suggest?


Lantus (insulin glargine) has a different pH than other insulins. Because of this, some people report stinging when Lantus is injected.

You might try a couple things: Be sure that any alcohol used to clean the skin is totally dry. Wet alcohol which gets under the skin during an injection can also result in stinging. Try an ice cube on the injection site. This may temporarily numb the skin - or distract the child. Vary the speed of injecting the insulin. Slowing the speed may decrease the stinging.


Original posting 11 Nov 2008
Posted to Blood Tests and Insulin Injections and Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.